Alert archive / New Jersey / Small Craft Advisories in 2010

Small Craft Advisory 80, NWS Philadelphia/Mount Holly

November 16, 2010

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 16, 2010, 3:52 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 3:52 PM EST (20:52 UTC)
Expired
Nov 16, 2010, 11:19 PM EST
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WHUS71 KPHI 162052
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EST TUE NOV 16 2010

ANZ450>452-171000-
/O.CAN.KPHI.SW.Y.0014.000000T0000Z-101117T0600Z/
/O.UPG.KPHI.GL.A.0013.101117T0600Z-101118T0600Z/
/O.NEW.KPHI.GL.W.0024.101117T1400Z-101118T0500Z/
/O.NEW.KPHI.SC.Y.0080.101116T2052Z-101117T1400Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
352 PM EST TUE NOV 16 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 AM EST WEDNESDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE
GALE WATCH IS NO LONGER IN EFFECT.

E TO SE WINDS THIS AFTERNOON WILL BECOME S TONIGHT AS A WARM FRONT
PUSHES NORTH. EXPECT GUSTS OF 25 TO 30 KT OVERNIGHT. A COLD FRONT
WILL CROSS THE WATERS AROUND DAYBREAK. WINDS WILL BECOME SW
IMMEDIATELY BEHIND THE FRONT AND THEN GRADUALLY SHIFT TO THE W BY
MIDDAY. WIND GUSTS COULD REACH 35 TO 40 KT WEDNESDAY INTO WEDNESDAY
NIGHT. SEAS OF 6 TO 8 FT ARE EXPECTED LATER TONIGHT INTO
WEDNESDAY.

HIGH PRESSURE MOVING IN FROM THE WEST WILL ALLOW WINDS AND SEAS TO
DIMINISH LATER WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ453>455-171000-
/O.CAN.KPHI.SW.Y.0014.000000T0000Z-101117T0600Z/
/O.UPG.KPHI.GL.A.0013.101117T0600Z-101118T0600Z/
/O.NEW.KPHI.SC.Y.0080.101116T2052Z-101118T0500Z/
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 PM EST TUE NOV 16 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
NIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
NIGHT. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN
CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT.

E TO SE WINDS THIS AFTERNOON WILL BECOME S TONIGHT AS A WARM FRONT
PUSHES NORTH. EXPECT GUSTS OF 25 TO 30 KT OVERNIGHT. A COLD FRONT
WILL CROSS THE WATERS AROUND DAYBREAK. WINDS WILL BECOME SW
IMMEDIATELY BEHIND THE FRONT AND THEN GRADUALLY SHIFT TO THE W BY
MIDDAY. WIND GUSTS AROUND 30 KT ARE EXPECTED WEDNESDAY INTO
WEDNESDAY NIGHT WITH A FEW GUSTS TO NEAR 35 KT DURING THE MIDDAY
HOURS WEDNESDAY. SEAS OF 6 TO 8 FT ARE EXPECTED LATER TONIGHT INTO
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ430-431-171000-
/O.UPG.KPHI.GL.A.0013.101117T0600Z-101118T0600Z/
/O.NEW.KPHI.SC.Y.0080.101116T2052Z-101118T0500Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
352 PM EST TUE NOV 16 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT.

E TO SE WINDS THIS AFTERNOON WILL BECOME S TONIGHT AS A WARM FRONT
PUSHES NORTH. EXPECT GUSTS OF 25 TO 30 KT OVERNIGHT. A COLD FRONT
WILL CROSS THE WATERS AROUND DAYBREAK. WINDS WILL BECOME SW
IMMEDIATELY BEHIND THE FRONT AND THEN GRADUALLY SHIFT TO THE W BY
MIDDAY. WIND GUSTS AROUND 30 KT ARE EXPECTED WEDNESDAY INTO
WEDNESDAY NIGHT WITH A FEW GUSTS TO NEAR 35 KT DURING THE MIDDAY
HOURS WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RPW
1 follow-up statement
428 
WHUS71 KPHI 170419
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1119 PM EST TUE NOV 16 2010

ANZ450>452-171230-
/O.CAN.KPHI.SC.Y.0080.000000T0000Z-101117T1400Z/
/O.EXT.KPHI.GL.W.0024.101117T0419Z-101118T0500Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
1119 PM EST TUE NOV 16 2010

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL
MIDNIGHT EST WEDNESDAY NIGHT. 

THE SMALL CRAFT ADVISORY HAS BEEN REPLACED IMMEDIATELY BY A GALE
WARNING FOR THE NORTHERN AND CENTRAL NEW JERSEY COASTAL WATERS.

ISOLATED GALE FORCE SOUTHERLY GUSTS TO NEAR 35 KNOTS ARE EXPECTED
PRIOR TO DAWN IN THESE WATERS. 

THE PRIMARY GALE THRUST WILL BE DURING THE DAYLIGHT HOURS
WEDNESDAY WHEN SOUTHWEST WINDS OCCASIONALLY GUST TO NEAR 40
KNOTS.

WESTERLY GUSTS TO NEAR 40 KNOTS SHOULD LINGER INTO THE WEDNESDAY
EVENING HOURS...ESPECIALLY THE OUTER PORTION OF THESE COASTAL
WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ430-431-453>455-171230-
/O.UPG.KPHI.SC.Y.0080.000000T0000Z-101118T0500Z/
/O.EXB.KPHI.GL.W.0024.101117T0419Z-101117T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1119 PM EST TUE NOV 16 2010

...GALE WARNING IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

THE SMALL CRAFT ADVISORY HAS BEEN REPLACED IMMEDIATELY BY A GALE
WARNING FOR THE SOUTHERN NEW JERSEY AND DELAWARE COASTAL WATERS.

ISOLATED GALE FORCE SOUTHERLY GUSTS TO NEAR 35 KNOTS ARE EXPECTED
PRIOR TO DAWN IN THESE WATERS. WILMINGTON DELAWARE GUSTED TO 34
KNOTS AT 1029 PM. 

THE PRIMARY GALE THRUST WILL OCCUR BETWEEN 7 AM AND 3 PM WEDNESDAY
WHEN SOUTHWEST WINDS GUST OCCASIONALLY TO 35 KNOTS.

WESTERLY WINDS SHOULD DIMINISH WEDNESDAY EVENING ALTHOUGH GUSTS
TO NEAR 35 KNOTS MAY LINGER NEAR BUOY 44009 THROUGH 10 PM WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


DRAG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 3:26 PM EST, 26 minutes earlier.

Area forecast discussion, Nov 16, 3:26 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EST TUE NOV 16 2010

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL TRACK
NORTHEAST TOWARD THE EASTERN GREAT LAKES TONIGHT. A WARM FRONT
ASSOCIATED WITH THE LOW WILL CROSS THE REGION AFTER MIDNIGHT...
FOLLOWED BY A COLD FRONT WEDNESDAY MORNING. BEHIND THE FRONT...
HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY AFTERNOON AND
EVENING. A COLD FRONT WILL CROSS THE AREA THURSDAY EVENING.
HIGH PRESSURE WILL BECOME NEARLY STATIONARY OVER THE SOUTHEAST
UNITED STATES FRIDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THERE ARE A COUPLE OF ISSUES FOR TONIGHT....WINDS FOR WEDNESDAY AND
COLDER CONDITIONS FOR THURSDAY AND FRIDAY.

MODELS ARE COMING AROUND INTO BASIC AGREEMENT WITH REGARD TO THE
OVERALL SYNOPTIC PATTERN FOR TONIGHT...WHICH ALLOWS FOR A BETTER
CONFIDENCE FORECAST. THERE ARE STILL SOME UNCERTAINTIES REGARDING
WINDS AND POTENTIAL FOR CONVECTION THOUGH.

THE SURFACE WARM FRONT APPROACHES THE REGION THIS EVENING. IT
APPEARS AS THOUGH THE BEST THERMAL FORCING WILL OCCUR ACROSS WESTERN
SECTION AND WEST OF THE FORECAST AREA THROUGH ABOUT 0600 UTC
WEDNESDAY. AHEAD OF THE FRONT...THE AREAL COVERAGE OF THE RAIN WILL
INCREASE...BUT THE HEAVIEST RAIN SHOULD REMAIN WEST OF THE DELAWARE
RIVER.

WITH PRECIPITABLE WATER VALUES REACHING NEAR 1.50 INCHES (AS THE
SOURCE OF THE PLUME IS THE EASTERN GULF)...THE RAIN COULD BE HEAVY
THIS EVENING (AT LEAST THROUGH THE WARM FRONTAL PASSAGE). THE BEST
CHANCE WOULD BE ACROSS THE LOWER SUSQUEHANNA VALLEY INTO THE LEHIGH
VALLEYS. AT THIS POINT...THINKING TOP QPF NUMBERS SHOULD BE LESS
THAN 1.50 INCHES...SO NOT MUCH OF A HYDROLOGIC RESPONSE EXPECTED.
HOWEVER...NUISANCE FLOODING IS POSSIBLE...ESPECIALLY IN AREAS WITH
LEAVE CLOGGED STORM DRAINS. AFTER THE PASSAGE OF THE WARM
FRONT...THE DRY SLOT COULD SCATTER OUT THE PRECIPITATION.

THE NEXT ISSUE IN THE WIND. THE 1200 UTC NAM IS THE CLOSEST WITH THE
SURFACE LOW AND LOW LEVEL CIRCULATION. THIS SOLUTION WOULD PROVIDE
THE GREATEST MOMENTUM TRANSFER POTENTIAL. IF THE NAM VERIFIES...
THERE IS A LOW PROBABILITY OF WIND ADVISORY GUSTS ACROSS THE EASTERN
MARYLAND AND DELAWARE BETWEEN 0300 UTC AND 0600 UTC...AND ACROSS
CENTRAL AND SOUTHERN NEW JERSEY (ESPECIALLY THE COAST) BETWEEN 0600
AND 0900 UTC (BASICALLY RIGHT WITH THE WARM FRONTAL PASSAGE).

IN THE AT SCENARIO...45 TO 50 KNOTS OF WIND WOULD BE AVAILABLE AT
THE TOP OF A VERY SHALLOW MIXED LAYER. WITH THE CONSENSUS OF MODEL
BRINGING THE LOW LEVEL CIRCULATIONS FURTHER WEST...THERE APPEARS TO
BE LESS OF A THREAT FOR BRUTE FORCE MIXING OF THE MOMENTUM WITH THE
WARM FRONTAL PASSAGE. WIND INDICATE WIND GUSTS NEAR 35 MPH NEAR THE
COAST AND IN THE HIGH TERRAIN...BUT PASS ON THE WIND ADVISORY OPTION
FOR NOW.

THERE WILL ALSO BE A WINDOW FOR 40 MPH WIND GUSTS JUST AHEAD OF THE
COLD FRONT BETWEEN 0900 UTC AND 1200 UTC WEDNESDAY. THE DEPTH OF THE
MIXED LAYER BECOMES DEEPER JUST AHEAD OF THE FRONT...WITH ACCESS TO
45 KNOTS OF WIND. NOT CONFIDENT ENOUGH IN THIS SCENARIO FOR A WIND
ADVISORY.

THE LAST CONCERN (AND MAYBE THE MOST PROBLEMATIC) IS THE POTENTIAL
FOR LOW TOPPED CONVECTION PRODUCING GUSTY WINDS LATER TONIGHT.
THROUGH THE WARM FRONTAL PASSAGE...THE LOW LEVEL REMAINS TOO STABLE
FOR SURFACE BASED CONVECTION...AND ANY CONVECTION WITH THE WARM
FRONT SHOULD BE ELEVATED.

AFTER THE PASSAGE OF THE WARM FRONT...THE LAPSE RATES COULD BECOME
NEUTRAL FOR A TIME AS THE COLD FRONT APPROACHES. MODEL SOUNDINGS ARE
SHOULD NEAR SURFACE BASED CAPE VALUES HIGH ENOUGH TO BE CONCERNED
ABOUT DISCRETE CELLULAR DEVELOPMENT. THIS WOULD MOST LIKELY OCCUR
OVER MARYLAND AND SOUTH CENTRAL PENNSYLVANIA AROUND 0900 UTC...
PROGRESSING TO THE COAST BY ABOUT 1200 UTC WEDNESDAY.

IF THIS SCENARIO WERE TO PAN OUT...A BROKEN LINE OF CONVECTION COULD
DEVELOP JUST AHEAD OF THE COLD FRONT...WHICH WOULD BE MOVING AT
ABOUT 40 KNOTS. THE MOVEMENT AND POTENTIAL FOR TAP THE HIGH BULK
SHEAR AVAILABLE NEAR THE FRONT COULD PRODUCE GUSTY WINDS WITH THE
CONVECTION. IN ADDITION...THOUGH THE LOW LEVEL HELICITY WILL BE
DECREASING AT THAT POINT...IT COULD RESULT IN ROTATING STORMS IN A
LOW LCL ENVIRONMENT.

NOT TOTALLY BUYING INTO THIS...AS MOST LOW INSTABILITY/HIGH SHEAR
EVENT HAVE DIFFICULTY PRODUCING DEEP ENOUGH CONVECTION TO TAP THE
WIND FIELD. WILL CONTINUE TO MENTION THUNDER WITH THE FRONTAL
PASSAGE AND INCLUDE GUSTY WINDS FOR THE POTENTIAL. THIS WILL HAVE TO
MONITORED IF AND WHEN CONVECTION DEVELOPS.

TEMPERATURES SHOULD SLOWLY RISE LATER TONIGHT WITH THE PASSAGE OF
THE WARM FRONT...WITH LOW TEMPERATURES OCCURRING THIS EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE PRECIPITATION SHOULD END FAIRLY QUICKLY WITH THE PASSAGE OF THE
COLD FRONT AND DESCENDING AIR BEHIND THE STRONG SHORT WAVE THAT
PASSES CLOSE TO 1200 UTC WEDNESDAY. CLOUDINESS SHOULD DROP OFF
QUICKLY AS WELL...BUT MAY HOLD ON ACROSS THE HIGHER TERRAIN THE COLD
AIR ADVECTION DURING THE MORNING AND EARLY AFTERNOON HOURS.

THE MAIN CONCERN FOR WEDNESDAY WILL BE WINDS. MODEL SOUNDINGS SHOW
45 TO 50 KNOTS OF WIND AT THE TOP OF THE INCREASING MIXED LAYER...
MAINLY DURING THE AFTERNOON. THE BEST POTENTIAL FOR WIND ADVISORY
GUSTS WOULD BE IN THE HIGHER TERRAIN AND ACROSS NORTHERN AREAS.

BASED ON MODEL SOUNDINGS SHOWING 45 TO 55 KNOTS AT THE TOP OF THE
INVERSION ACROSS NORTHERN AND CENTRAL AREAS. THE BEST GRADIENT PICKS
UP RIGHT BEHIND THE COLD FRONT...WITH THE DEPTH OF THE MIXED LAYER
REACHING 4000 TO 5000 FEET DURING THE AFTERNOON. THIS WOULD ALLOW
ACCESS TO 50 KNOTS OF WIND...ESPECIALLY ACROSS THE HIGHER TERRAIN
AND NEAR THE COAST.

LOW LEVEL LAPSE RATES (TO THE TOP OF THE INVERSION) SHOULD BE NEARLY
ADIABATIC WITH MOSTLY SUNNY SKIES AND COLD AIR ADVECTION UNDERWAY.
BASED ON THIS...A WIND ADVISORY WILL BE ISSUED FOR WEDNESDAY INTO
WEDNESDAY EVENING FOR THE NORTHERN TWO THIRDS OF THE FORECAST AREA.
AGAIN...THE BEST CHANCE OF ADVISORY WIND GUSTS WOULD BE ACROSS THE
SOUTHERN POCONOS AND NORTHERN AREAS...WHERE THE BEST PRESSURE RISES
COINCIDE WITH THE BEST GRADIENT.

HIGH TEMPERATURES WEDNESDAY WILL BE ABOUT 10 DEGREES ABOVE NORMAL AS
THE WARM COLUMN MIXES DOWN AHEAD OF THE COLD AIR ADVECTION AND WARMS
MOST PLACES INTO THE 60S. WHILE TEMPERATURES MAY FALL IN THE
AFTERNOON ACROSS THE HIGHER TERRAIN DURING THE AFTERNOON...STEADY
TEMPERATES ARE MORE LIKELY ELSEWHERE.

WINDS MAY REMAIN UP FOR A TIME WEDNESDAY EVENING AS THE COLD AIR
ADVECTION CONTINUES AND THE DEPTH OF THE MIXED LAYER REMAINS FAIRLY
HIGH. NOT MUCH IN THE WAY OF SENSIBLE WEATHER WITH LOWS BASED MAINLY
ON THE MOS BLEND.

THE NEXT SHORT WAVE IN THE NORTHERN FLOW COMES ACROSS THE FORECAST
AREA DURING LATE AFTERNOON AND EARLY EVENING THURSDAY. MID LEVEL
TEMPERATURES DROP TO NEAR MINUS 29 CELSIUS DURING THE LATE AFTERNOON
AND EARLY EVENING...PROMPTING DECENT VERTICAL VELOCITY. BASED ON THE
TIMING OF THE SHORT WAVE PASSAGE...FOR NOW WILL CARRY A MENTION OF
PRECIPITATION ACROSS THE HIGHER TERRAIN (AND MAINLY NORTH AND WEST
OF THE I 95 CORRIDOR) FOR THURSDAY AFTERNOON AND EVENING.

AFTER THE SHORT WAVE PASSES THURSDAY NIGHT...COLDER TEMPERATURES
WITH GENERALLY FAIR CONDITIONS FOR FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FAIR WEATHER WILL BE ACROSS THE MIDDLE ATLANTIC REGION THIS WEEKEND
AS A SURFACE HIGH PRESSURE SYSTEM WILL BE IN CONTROL OF THE WEATHER.
A LOW WILL BE MOVING BY ACROSS SOUTHERN CANADA...SO A WARM SW FLOW
WILL BE ACROSS THE REGION. TEMPERATURES WILL BE AT OR A LITTLE ABOVE
NORMAL FRI NIGHT INTO SUN. HIGH TEMPERATURES WILL MOSTLY BE IN THE
50S...AND LOW TEMPERATURES WILL BE IN THE 30S.

A STORM TRACK LYING ACROSS THE SOUTHERN PLAINS INTO THE GREAT LAKES
WILL SEND A LOW PRESSURE SYSTEM NORTH OF THE AREA MONDAY AND
TUESDAY. THE SYSTEM WILL PROBABLY BE CLOSE ENOUGH TO SEND SOME EXTRA
CLOUDINESS AND PRECIPITATION TO NORTHERN PARTS OF THE FORECAST AREA.
POPS WERE LEFT IN THE SLGT CHC/LOW CHC RANGE ATTM. CONFID IS LIMITED
WITH THE SYSTEM WITH THE LATEST MODELS OFFERING SOMEWHAT DIFFERENT
SOLUTIONS TODAY COMPARED TO YESTERDAY. TEMPERATURES WILL LIKELY BE
TOO WARM TO SUPPORT ANY FROZEN PRECIPITATION WITH THE SYSTEM. A FEW
FLAKES ACROSS THE SOUTHERN POCONOS WOULD NOT BE TOO SURPRISING
THOUGH.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

AS THE AREA OF LOW PRESSURE TO OUR WEST MOVES NORTH ACROSS THE
TENNESSEE VALLEY THIS AFTERNOON, RAIN AND FOG CONTINUE TO STREAM
OVER OUR AREA. IFR CONDITIONS ARE THE RULE OVER NORTHERN AND WESTERN
SECTIONS, WITH MVFR FARTHER SOUTH AND EAST. WE EVEN HAVE SOME VFR
CONDITIONS OVER SOUTHERN NEW JERSEY AND DELAWARE AS THE MARINE AREA
ASSERTS IT'S INFLUENCE. ONCE THE SUN LOSES IT'S INFLUENCE, CIGS WILL
DROP TO IFR/LIFR AND REMAIN THERE OVERNIGHT. E TO SE WINDS 5 TO 10 KT
WILL SWING AROUND TO THE S TONIGHT AS A WARM FRONT HEADS NORTH ACROSS
THE REGION. THE COLD FRONT, ASSOCIATED WITH THE SURFACE LOW TO OUR
WEST, WILL THEN CROSS THE AREA LATE TONIGHT INTO EARLY WEDNESDAY.
WINDS WILL INITIALLY SHIFT TO THE SW FOLLOWING THE FRONT. SW WINDS
10 TO 15 KT WILL BECOME W BY LATE MORNING WITH GUSTS TO AROUND 30 KT.
CIGS AND VSBYS WILL IMPROVE RAPIDLY AND SHOULD BE VFR BY MID OR LATE
MORNING.

OUTLOOK...
HIGH PRESSURE WILL MOVE IN AS THE COLD FRONT EXITS TO OUR EAST LATER
WEDNESDAY INTO WEDNESDAY NIGHT. ANOTHER COLD FRONT, THIS ONE WITH
LIMITED MOISTURE, WILL CROSS THE REGION THURSDAY. THERE COULD BE A
FEW SHOWERS NORTHERN SECTIONS THURSDAY AFTERNOON AND EVENING, BUT
WIDESPREAD PRECIPITATION IS NOT EXPECTED AND FLYING CONDITIONS AT
MOST OF OUR TAF SITES SHOULD REMAIN VFR. A FAIR WEATHER HIGH PRESSURE
SYSTEM WILL FOLLOW THURSDAY NIGHT AND CONTINUE TO INFLUENCE OUR AREA
INTO THE WEEKEND.

&&

.MARINE...
WINDS ARE BEGINNING TO PICK UP THIS AFTERNOON AND WILL CONTINUE TO DO
SO INTO THE NIGHT. E TO SE WINDS THIS AFTERNOON WILL BECOME S TONIGHT
AS A WARM FRONT PUSHES NORTH. EXPECT GUSTS TO BETWEEN 25 AND 30 KT
OVERNIGHT. FOR THIS REASON, A SMALL CRAFT ADVISORY HAS BEEN HOISTED
ON ALL OUR WATERS. A COLD FRONT WILL CROSS THE WATERS AROUND DAYBREAK.
WINDS WILL BECOME SW IMMEDIATELY BEHIND THE FRONT AND THEN GRADUALLY
SHIFT TO THE W BY MIDDAY. EXPECT HIGHER WINDS ALOFT TO MIX DOWN TO
THE SURFACE BEHIND THE FRONT, ESPECIALLY OVER OUR NORTHERN OCEAN
WATERS. HAVE ISSUED GALE WARNINGS FROM SANDY HOOK SOUTH TO GREAT EGG
INLET FROM 14Z WEDNESDAY TO 05Z THURSDAY. EXPECT WIND GUSTS TO
AROUND 35 KT IN THAT AREA. ELSEWHERE THE SMALL CRAFT ADVISORY WILL
REMAIN IN EFFECT UNTIL 05Z THURSDAY. COULD SEE A FEW GUSTS TO NEAR
35 KT ON THE LOWER DELAWARE BAY AND ON THE OCEAN SOUTH OF GREAT EGG
INLET DURING THE MIDDAY HOURS WEDNESDAY. WEAK HIGH PRESSURE WILL
PUSH IN FROM THE WEST. THIS WILL ALLOW THE PRESSURE GRADIENT TO
RELAX AND, IN TURN, ALLOW WINDS AND SEAS TO LOWER LATER WEDNESDAY
NIGHT INTO THURSDAY. ANOTHER COLD FRONT IS FORECAST TO CROSS THE
WATERS LATE THURSDAY. WINDS BEHIND THIS FRONT WILL BECOME NW AND
COULD GUST TO AROUND 25 KT THURSDAY NIGHT. HIGH PRESSURE THEN WILL
MOVE BACK IN TO PROVIDE US WITH FAIR WEATHER FRIDAY INTO THE
WEEKEND.

&&

.TIDES/COASTAL FLOODING...
LATEST GUIDANCE INDICATES THAT THERE COULD BE SOME MINOR TIDAL
FLOODING PROBLEMS MAINLY WITH THE AFTERNOON HIGH TIDE ON WEDNESDAY
ALONG CHESAPEAKE BAY AND POSSIBLY ALONG PORTIONS OF DELAWARE BAY.
HOWEVER, IT APPEARS TO BE A MARGINAL EVENT AND WITH CONFIDENCE NOT
VERY HIGH, NO ADVISORIES OR WARNINGS WILL BE ISSUED AT THIS TIME.
AND SINCE WE STILL HAVE ABOUT 24 HOURS BEFORE THE EVENT, WE HAVE
PLENTY OF TIME TO REEVALUATE THE SITUATION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 9 AM TO 8 PM EST WEDNESDAY FOR PAZ054-055-
     060>062-067>071.
NJ...WIND ADVISORY FROM 9 AM TO 8 PM EST WEDNESDAY FOR NJZ001-
     007>010-012>015-017>020-022-025>027.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EST WEDNESDAY FOR ANZ450>452.
     GALE WARNING FROM 9 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY
     NIGHT FOR ANZ450>452.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST WEDNESDAY NIGHT FOR
     ANZ430-431-453>455.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...O'HARA
AVIATION...RPW
MARINE...RPW
TIDES/COASTAL FLOODING...RPW
Hazardous weather outlook, Nov 16, 3:43 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EST TUE NOV 16 2010

NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062-
067>071-172045-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
343 PM EST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS MAY GUST TO 40 MPH FROM THE SOUTH AND SOUTHWEST TONIGHT...
ESPECIALLY IN THE HIGHER TERRAIN AND NEAR THE IMMEDIATE COAST.
A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-172045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
343 PM EST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS MAY GUST TO 40 MPH FROM THE SOUTH AND SOUTHWEST TONIGHT...
ESPECIALLY NEAR THE IMMEDIATE COAST. A FEW THUNDERSTORMS COULD
PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEST TO SOUTHWEST WINDS MAY GUST TO 40 MPH AT TIMES WEDNESDAY. IN
ADDITION...MINOR COASTAL FLOODING IS POSSIBLE ALONG THE UPPER
PORTION OF DELAWARE BAY AS WELL NEAR TOLCHESTER AND CAMBRIDGE
MARYLAND ALONG THE UPPER PORTION OF CHESAPEAKE BAY DURING THE
MIDDAY HIGH TIDE CYCLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450>452-172045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
343 PM EST TUE NOV 16 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-453>455-172045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
343 PM EST TUE NOV 16 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Nov 16, 11:53 AM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1153 AM EST TUE NOV 16 2010

NJZ001-007-PAZ054-055-062-162000-
SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...BETHLEHEM...EASTON
1153 AM EST TUE NOV 16 2010

...PATCHY DENSE FOG WILL CONTINUE INTO THIS AFTERNOON FOR THE
SOUTHERN POCONOS AND PORTIONS OF NORTHWEST NEW JERSEY...

LOOK FOR LIGHT RAIN AND PATCHY FOG IN THE HIGHER TERRAIN OF THE
SOUTHERN POCONOS AND NORTHWEST NEW JERSEY INTO THE MID AFTERNOON
HOURS. THE FOG WILL BE DENSE IN SPOTS...WITH VISIBILITIES
OCCASIONALLY DROPPING TO LESS THAN ONE-HALF MILE.

IF YOU WILL BE TRAVELING IN THIS AREA THROUGH THE AFTERNOON
HOURS...BE ON THE ALERT FOR RAPIDLY CHANGING VISIBILITY IN PATCHY
DENSE FOG.

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:02 AM ESTGale WatchPHI12 hr
Nov 16, 3:27 PM ESTWind AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more27 hr
Nov 16, 3:52 PM ESTGale WarningPHI28 hr

Nearby

Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.